How to stop an attack?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ChickNorris
Veteran Member


Date Joined Jan 2012
Total Posts : 621
   Posted 3/19/2012 9:11 AM (GMT -7)   
I finally saw a neuro for the first time last month to get a handle on my migraines. I had been getting them a few times a week after I had my last baby. (I have always gotten migraines since my teens but not to this frequency). Anyway, so he ran some blood tests and started me on D3, magnesium, and B vitamins right away. I went a few weeks with no migraine so I think it helped somewhat. But two weeks ago I got slammed so I called his office to ask what to do since he advertises that you can go in and get abortive meds by IV during an attack.
He decided to go ahead and start me on amitriptyline 10mg, work my way up to 30mg, as a preventative. Meanwhile I still have a migraine. Naturally the ami doesn't help with my current attack so I wait a few days until I can't take it anymore go to the ER. Reglan and benadryl did nothing, toradol did nothing, dilaudid helped but it wore off so quickly. :(
So I call his office the next day to let him know about my episode which is still going on (week later from my first call) and to ask what I can do to stop it. The nurse tells me simply there's nothing they can do. She suggests excersize and water... But that there's nothing else they can offer me.
Is this right? My ER doc was asounded that the neuro didn't give me anything to try as an abortive therapy. Can I not take abortive drugs with amitriptyline? I'm just feeling a little frustrated and to top it off, I was supposed to see him again the first week in April but he has to be on call and they bumped me all the way out to may. It's really hard to get in to neuro's in a timely fashion here.

styxjustrocks
New Member


Date Joined Mar 2012
Total Posts : 17
   Posted 3/19/2012 12:39 PM (GMT -7)   
What about corgard, or clonodine? Those are blood pressure meds. Corgard really helped me. I developed high bp last year and Corgard didnt help. So I am on another bp med and migraines are rampid. Ami is an antidepressant. And those can cause headaches. Ask your dr about corgard and clonodine as alternatives to suffering. Do some research on calcium channel blockers and beta blockers for migraines.
Good Luck.
I am woman, watch me shop!

jewishmother
Regular Member


Date Joined Feb 2011
Total Posts : 92
   Posted 3/20/2012 7:47 AM (GMT -7)   
I think that maybe you need to switch neuros............there are lots of preventatives on the market - triptans, hydrocodone etc.. and they should be part of your migraine treatment. When I have pain as part of my migraines I take hydrocodone (am allowed 2 doses/week) - cutting the pain is essential to living with migraines.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, February 24, 2018 6:22 PM (GMT -7)
There are a total of 2,932,959 posts in 321,800 threads.
View Active Threads


Who's Online
This forum has 160475 registered members. Please welcome our newest member, chris1321.
387 Guest(s), 5 Registered Member(s) are currently online.  Details
Shenna, doors12, AJMan, InTheShop, AZ Guy